MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hartman's procedure colostomy reversal procedure on (b)(6) 2025 and a fibrin sealant preparation device was used.On the table the leuer locks were stuck.They were like fused.Unable to remove to apply the laparoscopic tip.Case was completed with a like device.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 1.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? ( not a new user ) (over 50 times) 2.How many times have they applied the laparoscopic tip? over 25 3.Was a sales representative present during the case when the issue was experienced? n/a.4.What is the lot number? (do not have will be on returned vial) 5.Was any leakage or product solution observed at the luer locks connection? no leakage.6.Were there any unexpected outcomes or complications as a result of the event? yes-had to open another vistaseal.7.Are there pictures of the damaged device available? didn¿t take any pictures, sending back device).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Corrected information: d9: device available for evaluation? additional information: d9: date device returned to manufacturer, d9: is device returned to manufacturer? h6: component code, h6: type of investigation, h6: investigation findings, h6: investigation conclusions.H6 component code: g07002: pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Corrected information: d 4.Primary udi number.Additional information: d 4.Lot.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Corrected information: d 4.Primary udi number.Additional information: d 4.Expiration date, h 4.Device manufacture date, h 6.Type of investigation.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 3.Device evaluated by manufacturer? additional information: h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - no device problem found.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstas1 device was returned without airless spray tip and luer locks damaged.In addition, the pre-filled syringe fill.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, it was functionally tested, and the luers move but cannot remove the spray and drip tip from the adapter.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Additional information: additional information received: lnstituto grifols, s.A.(ig) upon the reception of the reported incident, additional information was requested to support the investigation, including the experience of the user with the product, the presence of any leakage observed at the luer locks connection, as well as the availability of pictures/sample of the device involved.The following additional information was received: the user had extensive experience with the product.No leakage was observed.There were no pictures of the device involved, but the sample was available for evaluation.The device was received at the ethicon facilities, and the subsequent investigation indicated the following: a.Evaluation of the returned sample at ethicon facilities.Visual analysis of the returned sample determined that the device was returned without airless spray tip and luer locks damaged.The pre-filled syringe was filled.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, the luers moved but could not remove the spray and drip tip from the adapter.As part of ethicon's quality process all devices are manufactured, inspected, and released to approved specifications.According to ethicon's investigation no conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.According to our standard procedures, ig initiated an investigation focused on: b.Investigation of the dual applicator tip.Considering the nature of the reported incident, ig requested ethicon, as the supplier of vistaseal dual applicator, to investigate the batch of tip involved.The investigation focused on reviewing the batch records for the batch of tip used.Ethicon concluded that all components used in the batch involved met the established specifications, with no related incidents reported.C.Results of quality control performed at ig facilities: according to ig standard procedures, the results of the quality controls performed to the incoming materials (tip) involved in the notification were reviewed.A review of the results related to the luer locks functionality performed to incoming tip kitted with the involved batch, a04j183861, was performed.The results were found correct, and no deviations were detected.Although a definitive root cause could not be identified, the absence of any anomalies during the manufacturing process of the tip, along with compliant results from the incoming inspection, supports the conclusion that the reported issue is not related to the quality of the components used.Therefore, we would like to emphasize the importance of strictly following the instructions provided in the product leaflet, particularly the following indication "do not use any external element or tool to dissemble the tips and unscrew the luer locks manually".To record the reported incident related to the dual applicator, ig will track it in their system for monitoring with the supplier of the related tip.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22242863
Report Number2210968-2025-07008
Device Sequence Number8176770
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public(01)10705031462533(17)291015(10)3602882
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Device Lot Number3602882
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer06/24/2025
07/09/2025
07/28/2025
09/17/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date06/25/2025
07/09/2025
07/29/2025
09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown